Table of Contents Author Guidelines Submit a Manuscript
Canadian Journal of Gastroenterology
Volume 3, Issue 4, Pages 135-137
http://dx.doi.org/10.1155/1989/876570
Brief Communication

Drug Related Esophagitis

René Beaudry and Franco Colizza

Division of Gastroenterology, Department of Medicine, Faculty of Medicine, Centre Hospitalier Universitaire de Sherbrooke, Sherbrooke, Québec, Canada

Received 21 February 1989; Accepted 1 June 1989

Copyright © 1989 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Esophageal injury after ingestion of various drugs often goes unrecognized. Two cases of tetracycline induced esophagitis are reported. The main presenting symptoms were odynophagia and dysphagia for both solids and liquids following the first two or three doses. Esophageal endoscopy revealed the presence of acute esophageal ulcers in both cases. Symptomatic relief was achieved by discontinuation of the drug and the use of viscous lidocaine and antacids. Recovery was complete within a few days. Recognition of this entity will help in its diagnosis and treatment, and should prevent further complications.